MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641HX0204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the g2 coil (lot c25452) met mdr reporting criteria.Product code: krd/hcg.Concomitant medical products: envoy da guide catheter (67125695db/lot unk) and prowler lpes microcatheter (606s155fx/lot unk).Conclusion: the g2 coil (lot c25452) was returned for analysis.The coil was returned completely stretched and entangled.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil stretching was confirmed.While the exact root cause cannot be determined, the evidence as returned and reported highly suggests that the most likely contributing factor may have been due to the coil being temporarily anchored during retraction.While the exact source and location cannot be determined, the evidence from the complaint report suggests that when the prowler lpes was reported to have been pinched by the envoy da guiding catheter, the coil may have been temporarily anchored in this configuration and then stretched during removal.In addition, without the return of the envoy da guiding catheter used in the procedure, it cannot be determined if this component contributed to the complaint event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during embolization of a middle cerebral artery aneurysm, there were issues with three different coils, and a prowler lpes.Deltaxsft (dlx100206/c41704) would not take the proper shape proper shape in the aneurysm (did not take the path to the open area of the aneurysm).The position of the microcatheter was believed to have contributed to the coil performance.The coil was removed, resheathed and put on back table.We then attempted to use the coil at a later time, it was hydrated per ifu, and the coil would not advance out of the sheath.The coil did not appear damaged.A deltaxsft (dlx100256/c41706), like the previous coil, did not conform the way the physician wanted, and the position of the microcatheter was felt to have contributed to the positioning issue.The coil was removed for resheathing, but the sheath split open.The coil did not appear damaged during the procedure.Next, a g2 orbit galaxy (641hx0204/c25452) was introduced into the microcatheter and advanced, but it appeared that the envoy da guide catheter (67125695db/lot unk) seemed to pinch the end of the prowler lpes microcatheter (606s155fx/lot unk), and the g2 orbit galaxy would not advance.The coil was removed, so doctor could add a distal access catheter to the setup.The exchange was made via a guidewire, therefore, there was not loss of target position and the same microcatheter and envoy da were used to continue the procedure.Once the coil was removed, it was noted to be stretched.A continuous flush had been maintained through the catheters.There was no patient injury, but the events resulted in a 15 minute procedure delay.The procedure was completed successfully.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6453287
Report Number2954740-2017-00067
Device Sequence Number658173
Product Code HCG
UDI-Device Identifier10878528009396
UDI-Public(01)10878528009396(17)190209(10)C25452
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2019
Device Catalogue Number641HX0204
Device Lot NumberC25452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date04/03/2017
Patient Sequence Number1